Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 211, NWS Tulsa, OK

July 29, 2018Osage County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 29, 2018, 5:28 AM CDT for Osage County, Pawnee County, Oklahoma. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 29, 2018, 5:28 AM CDT (10:28 UTC)
Expired
Jul 29, 2018, 6:15 AM CDT
In force
47 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Osage County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 78 km from the middle of the area, began a volume at 10:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 29, 5:30 AM CDTTSTM WND DMGHominy, OKPOWER POLE SNAPPED. NUMEROUS LARGE TREE LIMBS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 29, 1:59 AM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 10.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2116 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1419 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
150 m²/s²
Significant tornado parameter
0.5
Supercell composite
4.6

Open this sounding in Storm Lab

The text

As transmitted.

706 
WUUS54 KTSA 291028
SVRTSA
OKC113-117-291115-
/O.NEW.KTSA.SV.W.0211.180729T1028Z-180729T1115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
528 AM CDT SUN JUL 29 2018

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  Southeastern Osage County in northeastern Oklahoma...
  Southeastern Pawnee County in northeastern Oklahoma...

* Until 615 AM CDT.

* At 528 AM CDT, severe thunderstorms were located along a line
  extending from 9 miles northwest of Hominy to 4 miles north of
  Cleveland to 2 miles southwest of Hallett, moving east at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations in or near the path include...
  Tulsa...                          Sand Springs...
  Skiatook...                       Hominy...
  Cleveland...                      Barnsdall...
  Sperry...                         Wynona...
  Jennings...                       Avant...
  Westport...                       Osage...
  Hallett...                        Terlton...
  Walnut Creek State Park...        Wolco...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3637 9656 3658 9661 3659 9600 3616 9600
      3616 9670
TIME...MOT...LOC 1028Z 268DEG 37KT 3652 9651 3637 9648 3621 9659 

HAIL...<.75IN
WIND...60MPH
 
$$

Lacy
2 follow-up statements
414 
WWUS54 KTSA 291051
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
551 AM CDT SUN JUL 29 2018

OKC117-291100-
/O.CAN.KTSA.SV.W.0211.000000T0000Z-180729T1115Z/
Pawnee OK-
551 AM CDT SUN JUL 29 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PAWNEE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore the warning has been cancelled.

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
northeastern Oklahoma.

LAT...LON 3659 9600 3616 9600 3620 9624 3623 9626
      3623 9629 3631 9644 3632 9645 3654 9636
TIME...MOT...LOC 1050Z 277DEG 36KT 3645 9622 3632 9617 3621 9626 

$$

OKC113-291115-
/O.CON.KTSA.SV.W.0211.000000T0000Z-180729T1115Z/
Osage OK-
551 AM CDT SUN JUL 29 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 AM CDT
FOR SOUTHEASTERN OSAGE COUNTY...

At 550 AM CDT, severe thunderstorms were located along a line
extending from 8 miles south of Barnsdall to 9 miles west of Skiatook
to 3 miles south of Walnut Creek State Park, moving east at 40 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations in or near the path include...
Tulsa...                          Skiatook...
Hominy...                         Barnsdall...
Sperry...                         Wynona...
Avant...                          Osage...
Walnut Creek State Park...        Wolco...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3659 9600 3616 9600 3620 9624 3623 9626
      3623 9629 3631 9644 3632 9645 3654 9636
TIME...MOT...LOC 1050Z 277DEG 36KT 3645 9622 3632 9617 3621 9626 

HAIL...<.75IN
WIND...60MPH
 
$$

Lacy
541 
WWUS54 KTSA 291107
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
607 AM CDT SUN JUL 29 2018

OKC113-291115-
/O.EXP.KTSA.SV.W.0211.000000T0000Z-180729T1115Z/
Osage OK-
607 AM CDT SUN JUL 29 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OSAGE COUNTY WILL
EXPIRE AT 615 AM CDT...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning will be allowed to expire.

A Severe Thunderstorm Watch remains in effect until 900 AM CDT for
northeastern Oklahoma.

LAT...LON 3659 9600 3616 9600 3620 9624 3623 9626
      3623 9629 3631 9644 3632 9645 3654 9636
TIME...MOT...LOC 1105Z 268DEG 37KT 3646 9603 3633 9598 3622 9607 

$$

Lacy

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 4:02 AM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jul 29, 4:02 AM CDT, 1 hour 26 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
402 AM CDT Sun Jul 29 2018

.DISCUSSION...
Previously two complexes of storms, one with origins in Nebraska
and the other over southwest Kansas & Oklahoma Panhandle,
undergoing a merger across south central Kansas this morning.
Satellite showing cloud top cooling continues to expand along the
length of broken convection with embedded severe wind gusts
stretching from Kansas City to Emporia to Wichita then southward
into northern Oklahoma where new cells are developing in advance
of evolving gust front. Expect scattered to numerous storms to
continue to advance southeast across eastern Oklahoma into
northwest Arkansas this morning with trailing weaker convection
lingering into the afternoon primarily across far southern
Oklahoma into west-central Arkansas mostly east of Fort Smith.

Main severe threat should be limited to first few hours of this
forecast as complex moves into less unstable air and encounters
overall diurnal minimum for convection. Rainfall rates of 1-2" per
hour may result in some localized flooding with the stronger
cells. In addition to mention of severe, have also included areas
of fog through 15Z for far southeast Okalhoma with patchy fog
into portions of northwest Arkansas as satellite and surface obs
indicate stratus development underway there.

More shortwave energy across the central Rockies is poised to dive
southeast into the Plains this evening and with the aid of
strengthening low level jet support further MCS development
overnight. Models remain fairly consistent bringing bulk of
convection southeast across Kansas into Oklahoma with favored
development along advancing front forecast to parallel I-40 around
06Z. Although axis of heaviest rainfall difficult to know this far
out, several models have bulls-eyes of heaviest precip across
eastern Oklahoma into western Arkansas. Overall severe threat may
be limited by lack of instability but there remains a threat for
localized wind and hail in addition to the locally heavy
rainfall. Precipitation looks to end quickly from west to east
during the day Monday but as the trough axis slowly pivots across
the Ozarks expect clouds to linger through the evening. Coupled
with northerly flow this will help keep temperatures on the cool
side with highs struggling to reach the 80s for much of the area.

Cyclonic flow continues through midweek in the wake of the exiting
trough before the subtropical high that has been held at bay over
the desert southwest begins to build eastward on Thursday allowing
temperatures to climb back to near normal. Periodic mid and high
clouds in northwest flow looks to be the only thing to spoil an
otherwise pleasant first half of the work week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   83  68  81  64 /  70  60  50  20
FSM   83  69  81  67 /  80  60  70  30
MLC   87  70  81  65 /  70  80  70  30
BVO   82  66  80  62 /  60  70  40  20
FYV   80  66  78  62 /  80  60  70  30
BYV   79  65  77  62 /  90  60  70  30
MKO   82  68  80  64 /  80  70  60  20
MIO   81  65  80  62 /  80  60  50  20
F10   85  68  80  64 /  70  80  60  20
HHW   91  72  84  68 /  40  50  70  40

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

LONG TERM....24
Hazardous weather outlook, Jul 29, 4:30 AM CDT, 58 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
430 AM CDT Sun Jul 29 2018

ARZ001-002-010-011-019-020-029-OKZ049-053>076-300930-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
430 AM CDT Sun Jul 29 2018

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited today. Elevated tonight.
	AREA...Much of northeast Oklahoma this morning. Northeast and east central Oklahoma tonight.
 	ONSET...Ongoing...ending by midday. Round two begins after midnight.

FLASH FLOOD.
	RISK...Limited.
	AREA...Much of northeast Oklahoma and northwest Arkansas.
	ONSET...Ongoing...ending by midday. Threat returns after midnight tonight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Much of northeast Oklahoma and northwest Arkansas.
	ONSET...Ongoing...ending by midday. Threat returns after midnight tonight.

DISCUSSION...

There is a limited risk of severe weather this morning. Damaging
winds 60 to 70 mph will be the main threat, and is greatest across
northeast Oklahoma along and west of highway 75. There is an
elevated risk of severe weather tonight after midnight across
northeast and east central Oklahoma. Damaging winds to 70 mph will
be the main threat. Pockets of locally heavy rainfall may lead to
some localized flash flooding.

A complex of storms will move across the region this morning.
Another complex of storms is expected to arrive after midnight
tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.
MONDAY and TUESDAY...Thunderstorm Potential.
WEDNESDAY thru SATURDAY...No Hazards.

EXTENDED DISCUSSION...

A complex of storms will be ongoing early Monday morning, moving
southeast across portions of the region with a decreasing severe
wind threat with southward and eastward extent. Some isolated to
scattered storms could develop along the synoptic cold front by
Monday afternoon across portions of northeast Oklahoma and
northwest Arkansas. Severe weather is not expected with these
storms. There is a low chance for some lingering storms over
western Arkansas on Tuesday in association with an upper storm
system.

weather.gov/tulsa contains additional information.

Lacy

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 4:37 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee53 min
Jul 29, 5:35 AM CDTSpecial Weather StatementTSACreek40 min
Jul 29, 5:54 AM CDTSpecial Weather StatementTSARogers51 min
Jul 29, 6:05 AM CDTSpecial Weather StatementTSAOkmulgee40 min
Jul 29, 6:30 AM CDTSpecial Weather StatementTSAMayes45 min
Jul 29, 6:34 AM CDTSpecial Weather StatementTSAOkfuskee41 min
Jul 29, 7:09 AM CDTSpecial Weather StatementTSAMcIntosh51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.